MAUDE Adverse Event Report: BECKMAN COULTER AUTOMATE 2550 LAB INSTRUMENT; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

BECKMAN COULTER AUTOMATE 2550 LAB INSTRUMENT; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Model Number AUTOMATE 2550
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Crushing Injury (1797)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A beckman coulter field service engineer (fse) went onsite on (b)(4) 2018 and evaluated the instrument.The fse did not find any malfunction of the device.The operator failed to depressurize the system before attempting to remove the blockage.The instructions for use clearly state to depressurize the compressor in case of a tube jam.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, a user incorrectly tried to remove tubes that were blocked/jammed from inside the automate 2550 lab instrument.The user's thumb became "blocked" by the roller resulting in a bruised thumb.The user received a medical review and prescription anti-inflammatory treatment.

Brand Name
AUTOMATE 2550 LAB INSTRUMENT
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821 8000
MDR Report Key7710877
Report Number3006655511-2018-01000
Device Sequence Number11408114
Product Code JQP
UDI-Device Identifier15099590364083
UDI-Public(01)15099590364083(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAUTOMATE 2550
Device Catalogue NumberODL25255
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date07/23/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;